MAUDE Adverse Event Report: RAYNHAM CODMAN LUMBER CATHETER KIT; SHUNT, NERVOUS SYSTEM & COMPS

RAYNHAM CODMAN LUMBER CATHETER KIT; SHUNT, NERVOUS SYSTEM & COMPS
Model Number 82-1707
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a lumbar catheter kit (id 821707) drain broke in patient upon insertion and the patient was imaged under fluoroscopy, an incision was made in the lumbar region to remove the broken piece, then irrigated out and closed.The patient was imaged after and confirmed all pieces were removed.
 
Additional Manufacturer Narrative
The lumbar catheter ((b)(4)) was returned for evaluation.Device history record (dhr) - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - a visual inspection confirmed a broken/torn drain tube, unable to perform functional testing due to broken product, and the device did not meet the specifications.Therefore, the complaint condition could be confirmed.The root cause is undetermined and was unable to be confirmed in the complaint evaluation.Product was received for analysis and the investigation could confirm the complaint.
 
Event or Problem Description
N/a.

Brand Name
CODMAN LUMBER CATHETER KIT
Common Device Name
SHUNT, NERVOUS SYSTEM & COMPS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16515868
Report Number3014334038-2023-00029
Device Sequence Number14984772
Product Code JXG
UDI-Device Identifier10886704040811
UDI-Public10886704040811
Combination Product (Y/N)N
PMA/510(K) Number
K964923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number82-1707
Device Catalogue Number821707
Device Lot NumberJ2604M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown